EconPapers    
Economics at your fingertips  
 

Likelihood inference for a nonstationary fractional autoregressive model

Soren Johansen and Morten Nielsen

Journal of Econometrics, 2010, vol. 158, issue 1, 51-66

Abstract: This paper discusses model-based inference in an autoregressive model for fractional processes which allows the process to be fractional of order d or d-b. Fractional differencing involves infinitely many past values and because we are interested in nonstationary processes we model the data X1,...,XT given the initial values , as is usually done. The initial values are not modeled but assumed to be bounded. This represents a considerable generalization relative to previous work where it is assumed that initial values are zero. For the statistical analysis we assume the conditional Gaussian likelihood and for the probability analysis we also condition on initial values but assume that the errors in the autoregressive model are i.i.d. with suitable moment conditions. We analyze the conditional likelihood and its derivatives as stochastic processes in the parameters, including d and b, and prove that they converge in distribution. We use these results to prove consistency of the maximum likelihood estimator for d,b in a large compact subset of {1/2

Keywords: Dickey-Fuller; test; Fractional; unit; root; Likelihood; inference (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (113)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(10)00048-5
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Likelihood Inference For A Nonstationary Fractional Autoregressive Model (2009) Downloads
Working Paper: Likelihood inference for a nonstationary fractional autoregressive model (2007) Downloads
Working Paper: Likelihood Inference for a Nonstationary Fractional Autoregressive Model (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:158:y:2010:i:1:p:51-66

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-04-05
Handle: RePEc:eee:econom:v:158:y:2010:i:1:p:51-66